Thunderstorm Wind, Mercer
- When
- July 15, 5:15 PM EST
- Where
- Mercer County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.417, -80.383
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 15, 1:00 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 200 PM EDT FRI JUL 15 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... THE LATEST NAM AND GFS MODEL RUNS CONTINUE TO SHOW THE REMNANTS OF TROPICAL SYSTEM DENNIS OVER THE UPPER OHIO VALLEY THIS PERIOD. SO EXPECT SCATTERED THUNDERSTORM DEVELOPMENT TO CONTINUE WITH LATE DAY HEATING PROVIDING THE OPTIMAL TIME PERIOD. NAM SOUNDINGS SUGGEST WARM COALESCENCE PROCESSES DOMINATING...AND WITH SLOW WINDS ALOFT...THUNDERSTORM MOVEMENTS WILL BE SLOW WITH OUTFLOWS MODULATING NEARBY STORM DEVELOPMENT. CONSEQUENTLY HEAVY RAINS ARE POSSIBLE...ALBEIT SOIL CONDITIONS ARE SUCH THAT 2.5 INCHES WILL BE REQUIRED WITHIN 2-3 HOURS TO INITIATE ANY LOCALIZED FLOODING. THE RUC MODEL INDICATES THERE MAY BE MORE THUNDERSTORM DEVELOPMENT NEAR I-80 DUE TO AN INCREASE IN MOISTURE FLUX CONVERGENCE...HOWEVER RADAR SHOWS THUNDERSTORMS ALSO DEVELOPING OVER OTHER PARTS OF THE UPPER OHIO VALLEY...SO SUSPECT LOCAL INFLUENCES MAY MORE OF A ROLE IN THE EVOLUTION OF THUNDERSTORMS LATER TODAY AND TONIGHT. FOR TEMPERATURES...FORECASTED VALUES CLOSE TO CLOSELY AGREEING NAM AND GFS MOS. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... MODELS CONTINUE TO SHOW TROPICAL MOISTURE REMAINING ACROSS REGION SATURDAY NIGHT THROUGH EARLY TUESDAY. SO WILL KEEP MENTION OF SCATTERED THUNDERSTORMS THROUGH TUESDAY. GFS SHOWS COLD FRONT PUSHING THROUGH UPPER OHIO VALLEY ON TUESDAY...WITH HIGH PRESSURE PUSHING IN FOR THE LATTER PART OF THE WEEK. DRY CONDITIONS ARE FORECAST FOR WEDNESDAY THROUGH FRIDAY. && .AVIATION... PER RECENT SURFACE AND SATELLITE DATA...EXPECT CUMULUS BASES TO FORM NEAR 020HFT AND THEN LIFT AFTER 20Z TO BKN035-040. RECENT RADAR DATA SHOWS SCATTERED THUNDERSTORM DEVELOPMENT WHICH NAM SOUNDINGS INDICATE SHOULD CONTINUE UNTIL DARK (01Z). SO FORECASTED LOWER TEMPO CONDITIONS 2-3SM OVC020CB NEAR TSRA. WITH TEMPERATURES GOING DOWN TO NEAR FOG CROSSOVER VALUES 08Z-11Z EXPECT AREAS 2-4SM BR HZ THEN. VIS COULD BE LOWER IN AREAS GETTING HEAVY THUNDERSTORM RAINS LATER TODAY AND EARLY TONIGHT. FOR SATURDAY...EXPECT A SIMILAR EVOLUTION IN CUMULUS AND THUNDERSTORM DEVELOPMENT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 427 AM EDT FRI JUL 15 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-160826- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 427 AM EDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 434 PM EDT FRI JUL 15 2005 MDZ001-PAZ007-013>015-020>023-029>032-WVZ022-023-152130- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FAYETTE PA-GARRETT MD-GREENE PA-INDIANA PA-LAWRENCE PA-MERCER PA-MONONGALIA WV-PRESTON WV-WASHINGTON PA-WESTMORELAND PA- 434 PM EDT FRI JUL 15 2005 ...THUNDERSTORMS... THUNDERSTORMS AND SHOWERS WERE SCATTERED ACROSS THE REGION AGAIN THIS AFTERNOON. THEY WERE MOVING SLOWLY TO THE NORTHWEST ABOUT 5 TO 10 MPH. THE HEAVIEST RAIN LATE THIS AFTERNOON WAS OVER WESTERN FAYETTE...GREENE...EASTERN WASHINGTON...ALLEGHENY AND BUTLER COUNTIES. LOOK FOR A BRIEF PERIOD OF VERY HEAVY RAIN OF POSSIBLY AN INCH OR MORE...FREQUENT DANGEROUS LIGHTNING...AND SMALL HAIL. WINDS COULD ALSO GUST TO ABOUT 30 MPH. REMEMBER...ALL THUNDERSTORMS HAVE LIGHTNING WHICH IS DANGEROUS AND COULD BE DEADLY IF PRECAUTIONS ARE NOT TAKEN. IF YOU ARE NEAR A STORM...SEEK SHELTER INDOORS. STAY INDOORS AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST THUNDER CLAP. REMEMBER...LIGHTNING CAN TRAVEL 5 TO 10 MILES AWAY FROM THE STORM PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 526 PM EDT FRI JUL 15 2005 PAZ014-021-152220- ALLEGHENY PA-BUTLER PA- 526 PM EDT FRI JUL 15 2005 THUNDERSTORMS WITH VERY HEAVY RAIN WERE ACROSS BUTLER AND ALLEGHENY COUNTIES. IN BUTLER COUNTY THE STRONGEST STORMS AND HEAVIEST RAIN EXTENDED FROM MOORES CORNERS AND AREAS WEST OF SLIPPERY ROCK TO JUST NORTH OF MORAINE STATE PARK. IN ALLEGHENY COUNTY THE HEAVIEST RAIN WAS OVER BELL ACRES...PITTCOCK...MILLVALE...AND CASTLE SHANNON. BE ALERT FOR VERY HEAVY RAIN...FREQUENT LIGHTNING...POSSIBLE HAIL AND WINDS GUSTY TO 30 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 550 PM EDT FRI JUL 15 2005 OHZ040-041-049-050-059-WVZ001>004-152245- BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL WV-OHIO WV- 550 PM EDT FRI JUL 15 2005 ...THUNDERSTORMS... THUNDERSTORMS AND SHOWERS WERE MOVING SLOWLY ACROSS PARTS OF JEFFERSON...HARRISON...AND BELMONT COUNTIES IN OHIO. THESE STORMS WERE SLOWLY MOVING NORTH AT ONLY ABOUT 10 MPH. THEY WILL PRODUCE VERY HEAVY RAIN OF POSSIBLY UP TO ONE INCH OVER LOCALIZED AREAS. ALSO BE ON THE ALERT FOR FREQUENT LIGHTNING AND POSSIBLE WIND GUSTS TO NEAR 30 MPH. THE STORMS WITH THE HEAVIEST RAIN LATE THIS AFTERNOON WERE NEAR HOLT IN JEFFERSON COUNTY...AND ALSO BETWEEN FLUSHING AND HATTONIA IN BELMONT AND HARRISON COUNTIES.
The Pittsburgh radar (KPBZ), 99 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465861.